Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 29, 2017, 2:55 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 29, 2017, 10:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2017, 2:55 AM CST (08:55 UTC)
- In effect from
- Nov 29, 2017, 10:00 AM CST
- Expired
- Nov 30, 2017, 12:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS73 KABR 290855 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 255 AM CST Wed Nov 29 2017 ...Strong winds expected today... SDZ006-018-037-048-051-291700- /O.NEW.KABR.WI.Y.0014.171129T1600Z-171129T2000Z/ Brown-Spink-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Redfield, Miller, Kennebec, and Fort Thompson 255 AM CST Wed Nov 29 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 10 AM this morning to 2 PM CST this afternoon. * WINDS...South 25 to 30 mph with gusts up to 45 mph. * TIMING...Mid to late morning through the early afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-008-011-019>023-291700- /O.NEW.KABR.WI.Y.0014.171129T1600Z-171129T2200Z/ Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 255 AM CST Wed Nov 29 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Mid to late morning through most of the afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-291700- /O.NEW.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 155 AM MST Wed Nov 29 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 6 PM MST this evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...This afternoon into the early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Connelly
8 follow-up statements
225 WWUS73 KABR 291653 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1053 AM CST Wed Nov 29 2017 SDZ006-018-037-048-051-292000- /O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/ Brown-Spink-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Redfield, Miller, Kennebec, and Fort Thompson 1053 AM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Mid to late morning through the early afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-008-011-019>023-292200- /O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/ Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 1053 AM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Mid to late morning through most of the afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-300100- /O.CON.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 953 AM MST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...This afternoon into the early evening. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TMT
659 WWUS73 KABR 291906 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 106 PM CST Wed Nov 29 2017 SDZ007-008-011-021-292200- /O.UPG.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/ /O.NEW.KABR.HW.W.0004.171129T1906Z-171129T2200Z/ Marshall-Roberts-Day-Grant- Including the cities of Britton, Sisseton, Webster, and Milbank 106 PM CST Wed Nov 29 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Aberdeen has issued a High Wind Warning, which is in effect until 4 PM CST this afternoon. The Wind Advisory is no longer in effect. * WINDS...South 30 to 40 mph with gusts up to 65 mph. * TIMING...Through this afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ SDZ006-018-037-048-051-292015- /O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/ Brown-Spink-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Redfield, Miller, Kennebec, and Fort Thompson 106 PM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ019-020-022-023-292200- /O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/ Clark-Codington-Hamlin-Deuel- Including the cities of Clark, Watertown, Hayti, and Clear Lake 106 PM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Through the afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-300100- /O.CON.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 1206 PM MST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...This afternoon into the early evening. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TMT
108 WWUS73 KABR 291953 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 153 PM CST Wed Nov 29 2017 SDZ006-018-037-048-051-292100- /O.EXP.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/ Brown-Spink-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Redfield, Miller, Kennebec, and Fort Thompson 153 PM CST Wed Nov 29 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Windy conditions will persist through the afternoon, but gusts over 45 mph are no longer likely. $$ SDZ007-008-011-021-292200- /O.CON.KABR.HW.W.0004.000000T0000Z-171129T2200Z/ Marshall-Roberts-Day-Grant- Including the cities of Britton, Sisseton, Webster, and Milbank 153 PM CST Wed Nov 29 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * TIMING...Through this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ SDZ003-015-300100- /O.EXT.KABR.WI.Y.0014.171129T1953Z-171130T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 1253 PM MST Wed Nov 29 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...West 30 to 40 mph with gusts up to 50 mph. * TIMING...This afternoon into the early evening. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ019-020-022-023-292200- /O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/ Clark-Codington-Hamlin-Deuel- Including the cities of Clark, Watertown, Hayti, and Clear Lake 153 PM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through the afternoon. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TMT
374 WWUS73 KABR 292147 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 347 PM CST Wed Nov 29 2017 SDZ007-008-011-021-292300- /O.EXP.KABR.HW.W.0004.000000T0000Z-171129T2200Z/ Marshall-Roberts-Day-Grant- Including the cities of Britton, Sisseton, Webster, and Milbank 347 PM CST Wed Nov 29 2017 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds will slowly subside into the evening hours, but may still gust to around 45 mph at times in the Sisseton Hills region. $$ SDZ019-020-022-023-292300- /O.EXP.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/ Clark-Codington-Hamlin-Deuel- Including the cities of Clark, Watertown, Hayti, and Clear Lake 347 PM CST Wed Nov 29 2017 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... $$ SDZ003-015-300100- /O.CON.KABR.WI.Y.0014.000000T0000Z-171130T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 247 PM MST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...West 30 to 40 mph with gusts up to 50 mph. * TIMING...This afternoon into the early evening. * IMPACTS...Strong winds may blow down tree limbs. Lightweight and high-profile vehicles will be impacted. Unsecured objects will be blown around. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TMT
173 WWUS73 KABR 300017 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 617 PM CST Wed Nov 29 2017 SDZ004-005-009-010-016-033>035-045-300400- /O.EXB.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/ Campbell-McPherson-Walworth-Edmunds-Potter-Stanley-Sully-Hughes- Jones- Including the cities of Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Mission Ridge, Onida, Pierre, and Murdo 617 PM CST Wed Nov 29 2017 /517 PM MST Wed Nov 29 2017/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 10 PM CST /9 PM MST/ this evening. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * TIMING...Into the early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-300400- /O.EXT.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 517 PM MST Wed Nov 29 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Into the early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
257 WWUS73 KABR 300216 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 816 PM CST Wed Nov 29 2017 SDZ003-015-300330- /O.CAN.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 716 PM MST Wed Nov 29 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. Windspeeds are still gusty, but showing a decreasing trend now. Strongest corridor of winds are now east of Corson and Dewey Counties. Expect 15 to 30 mph winds with occasionally higher gusts to continue to steadily decrease over the next couple of hours. $$ MNZ039-046-SDZ006>008-011-017>023-036-037-048-051-300600- /O.EXB.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Hyde-Hand-Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Highmore, Miller, Kennebec, and Fort Thompson 816 PM CST Wed Nov 29 2017 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until midnight CST tonight. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Into the late evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ004-005-009-010-016-033>035-045-300600- /O.EXT.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/ Campbell-McPherson-Walworth-Edmunds-Potter-Stanley-Sully-Hughes- Jones- Including the cities of Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Mission Ridge, Onida, Pierre, and Murdo 816 PM CST Wed Nov 29 2017 /716 PM MST Wed Nov 29 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Into the late evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
711 WWUS73 KABR 300408 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1008 PM CST Wed Nov 29 2017 SDZ004>007-009>011-016>020-022-023-033>037-045-048-051-300515- /O.CAN.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/ Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-Potter- Faulk-Spink-Clark-Codington-Hamlin-Deuel-Stanley-Sully-Hughes- Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Webster, Gettysburg, Faulkton, Redfield, Clark, Watertown, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1008 PM CST Wed Nov 29 2017 /908 PM MST Wed Nov 29 2017/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. $$ MNZ039-046-SDZ008-021-300600- /O.CON.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/ Traverse-Big Stone-Roberts-Grant- Including the cities of Wheaton, Ortonville, Sisseton, and Milbank 1008 PM CST Wed Nov 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest 25 to 30 mph with gusts up to 50 mph. * TIMING...Into the late evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Connelly
134 WWUS73 KABR 300531 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1131 PM CST Wed Nov 29 2017 MNZ039-046-SDZ008-021-300645- /O.EXP.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/ Traverse-Big Stone-Roberts-Grant- Including the cities of Wheaton, Ortonville, Sisseton, and Milbank 1131 PM CST Wed Nov 29 2017 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... $$ Connelly
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:10 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 28, 11:10 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1110 PM CST Tue Nov 28 2017 .UPDATE... Issued at 1053 PM CST Tue Nov 28 2017 See below for an aviation forecast discussion for the 06Z TAFs. UPDATE Issued at 901 PM CST Tue Nov 28 2017 Clear sky night with high pressure over the cwa means good radiational cooling is in effect (at least in the valleys/low lying areas). The forecast is in fine shape, and generally speaking, temperatures are behaving themselves. May have to adjust temperatures down a few degrees in the typical cooler-than- surrounding-areas James River valley. UPDATE Issued at 514 PM CST Tue Nov 28 2017 Red Flag Warning expired at 5 PM CST. Conditions improving. See below for an aviation forecast discussion for the 00Z TAFs. && .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 343 PM CST Tue Nov 28 2017 Had to issue a Red Flag warning earlier this afternoon to account for the low humidity and strong winds across the eastern CWA. Dewpoints dropped lower than forecast as the strong winds mixed down drier air aloft. Most locations are generally in the 20% to 25% range with wind gusts from 35 to 40 mph. Warning will expire at 23Z this evening. This brings up concerns for the fire danger tomorrow as well, and whether or not dewpoints will once again drop lower than forecast. Current forecast has RH values down into the 20s and low 30s for most areas, just above criteria. Although for tomorrow, soundings in the mid levels are a bit more moist, so wonder if it will be a bit more difficult tomorrow to mix down drier than forecast air. Something to examine more closely for the next forecast package. Regardless, high to very high fire danger will be the story on Wednesday, along with the strong winds. Speaking of winds, they were increased a bit on Wednesday after looking at latest round of guidance and model data. Southerly winds ahead of the front now appear to potentially reach Wind Advisory, especially in the James Valley region. Favorable setup to see strong winds along the James River as we have uni-directional flow from the south up to 925mb, with 40 knots of wind at that level. Attention will then turn to the post-frontal winds during the afternoon across the western CWA - more than likely the west-river counties. Potential for advisory winds looks decent for Corson/Dewey counties so this is something to consider as well. There were too many questions in timing and speed of the pre-frontal and post-frontal scenarios to issue headlines on this shift, so will wait until next forecast package can better determine timing and areal coverage of winds. Temperatures will be mild once again on Wednesday and well above normal. As has been the story for quite some time, sided with the higher end of guidance in regards to temperatures. Expect central SD to get close to 60 degrees with good mixing behind the front and 925mb temps riding to around +10C. .LONG TERM...(Wednesday Evening through Tuesday) Issued at 343 PM CST Tue Nov 28 2017 The above normal temperature and dry pattern remains across our region through most of the long term with a slight cool down expected in the last few days of the long term. A short wave trough will be leaving the eastern cwa on Wednesday night with westerly flow at 50h Thursday through Friday night. Then an upper trough moves into the western U.S. Saturday and Saturday night. The models have been back and forth on what to do with this trough. The latest runs split the energy with some short wave energy tracking east and across our region Sunday into Monday while the southern part drops into the southwest U.S. and closes off. This does not look like it will affect our region at this time. Otherwise, for our region northerly flow develops for Monday and Tuesday bringing in cooler air with temperatures closer to normal. Highs in the 40s and lower 50s are expected through at least Sunday. Monday and Tuesday at this time are expected to be mostly in the 30s and lower 40s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1053 PM CST Tue Nov 28 2017 Expect good VFR flying weather through tomorrow night. But, watch out for strong southerly winds developing toward morning over central South Dakota and spreading into northeast South Dakota by mid-day. Later in the day, a cold front sweeping through the region will switch the strong southerly winds to strong northwesterly winds across central South Dakota and spreading into northeast South Dakota through mid-Wednesday-evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...TMT LONG TERM...Mohr AVIATION...Dorn
Hazardous weather outlook, Nov 28, 3:16 AM CST, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 316 AM CST Tue Nov 28 2017 SDZ003>006-009-010-015>023-033>037-045-048-051-290930- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 316 AM CST Tue Nov 28 2017 /216 AM MST Tue Nov 28 2017/ This Hazardous Weather Outlook is for portions of central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds, with gusts of 40 to 50mph are expected for Wednesday, with temperatures also well above average. This will likely result in another day with the rangeland fire index reaching the high to very high category. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ007-008-011-290930- Traverse-Big Stone-Marshall-Roberts-Day- 316 AM CST Tue Nov 28 2017 This Hazardous Weather Outlook is for portions of west central Minnesota and northeast South Dakota. .DAY ONE...Today and Tonight With gusty northwest winds over 40mph, and above average temperatures - the rangeland fire index will reach the very high category today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds, with gusts of 40 to 50mph are expected for Wednesday, with temperatures also well above average. This will likely result in another day with the rangeland fire index reaching the high to very high category. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Connelly
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:00 AM CST | Red Flag Warning | ABR | 14 hr | |
| Nov 29, 1:06 PM CST | High Wind Warning | ABR | Day, Grant, Marshall, Roberts | 3 hr |
Nearby
Wind Advisories in South Dakota, 2017Wind Advisories in Minnesota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.